lower abdominal pain from lyrica

by Dale Hubbard
(United States )

Has shingles on hand and arm on right side. Began having the lower abdominal pain Thursday.thought pain might be from Lyrica prescribed for pain. Got off it Friday, but continues to have pain. Has had the shingles for 2 weeks . Rash and swelling of hand and arms has subsided some.





Hi Dale,

Lyrica can indeed cause lower abdominal pain by bring about constipation and / or increased bowel gas or trapped wind, as a side effect. It has also been known to cause acute pancreatitis, leading to central upper abdominal pain.

What you've described here does not sound like pancreatitis. It may be difficult to say exactly whether your lower abdominal pain is as a result of the Lyrica, or not. I note that you said you've stopped this medication two days ago. It could take up to three days for it to be "washed out" off the body completely, depending on the dose you were on before now.


I will say that should your abdominal pain continue by tomorrow, or if it is worsening at any time, it would be a good idea to see a doctor for further assessment to exclude any other problem.

Thank you for using our free online consultation service, and hope you get well soon.

Please do not hesitate to contact us again, should you require any further help.


The On Call Doctor
On Behalf of The Abdominal Pain Team.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Lower Abdominal Pain.

Related: